Alert archive / Washington / Winter Storm Warnings in 2009

Winter Storm Warning 19, NWS Spokane, WA

February 23, 2009Pend Oreille County, Spokane County, Stevens County, Washington; Bonner County, Boundary County, Kootenai County, Idaho

NWS Spokane, WA issued this winter storm warning at Feb 23, 2009, 12:06 PM PST for Pend Oreille County, Spokane County, Stevens County, Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Feb 23, 2009, 7:00 PM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2009, 12:06 PM PST (20:06 UTC)
In effect from
Feb 23, 2009, 7:00 PM PST
Expired
Feb 24, 2009, 9:52 PM PST
In force
27 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 232006
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1206 PM PST MON FEB 23 2009

IDZ001-WAZ037-240415-
/O.UPG.KOTX.WS.A.0002.090224T0600Z-090225T0000Z/
/O.NEW.KOTX.WS.W.0019.090224T0300Z-090225T0600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
NORTHERN PANHANDLE SKI RESORTS...FLOWERY TRAIL...
NORTHEAST WASHINGTON SKI RESORTS
1206 PM PST MON FEB 23 2009

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
PST TUESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW ABOVE 4000 FEET...WHICH IS IN EFFECT FROM
7 PM THIS EVENING TO 10 PM PST TUESDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE
MOUNTAINS ABOVE 4000 FEET TONIGHT AND TUESDAY. THIS STORM WILL
BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE
JANUARY...WITH 8 TO 14 INCHES OF SNOW EXPECTED IN THE MOUNTAINS BY
TUESDAY EVENING.

SNOW LEVELS WILL BEGIN AROUND 5000 FEET TONIGHT...BUT DROP TO NEAR THE
VALLEY FLOORS BY DAWN TUESDAY...THEN RISE AGAIN DURING THE DAY
TUESDAY. WHILE ACCUMULATIONS OF LESS THAN 1 INCH ARE POSSIBLE ON
VALLEY FLOORS TUESDAY MORNING...THE HEAVY AND PERSISTENT
ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER
MOUNTAIN ROAD...NORTHERN PANHANDLE SKI RESORTS...FLOWERY TRAIL...
NORTHEAST WASHINGTON SKI RESORTS.

$$
7 follow-up statements
000 
WWUS46 KOTX 232239
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
239 PM PST MON FEB 23 2009

IDZ001-WAZ037-240715-
/O.CON.KOTX.WS.W.0019.090224T0300Z-090225T0600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
NORTHERN PANHANDLE SKI RESORTS...FLOWERY TRAIL...
NORTHEAST WASHINGTON SKI RESORTS
239 PM PST MON FEB 23 2009

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 PM PST TUESDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM
7 PM THIS EVENING TO 10 PM PST TUESDAY. 

A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE
MOUNTAINS ABOVE 4000 FEET TONIGHT AND TUESDAY. THIS STORM WILL
BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY...
WITH 8 TO 14 INCHES OF SNOW EXPECTED IN THE MOUNTAINS BY TUESDAY
EVENING.

SNOW LEVELS WILL BEGIN AROUND 5000 FEET TONIGHT...BUT DROP TO
NEAR THE VALLEY FLOORS BY DAWN TUESDAY...THEN RISE AGAIN DURING
THE DAY TUESDAY. WHILE ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE
ON VALLEY FLOORS TUESDAY MORNING...THE HEAVY AND PERSISTENT
ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER
MOUNTAIN ROAD...NORTHERN PANHANDLE SKI RESORTS...FLOWERY TRAIL...
NORTHEAST WASHINGTON SKI RESORTS.

$$
000 
WWUS46 KOTX 240333
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
733 PM PST MON FEB 23 2009

IDZ001-WAZ037-241145-
/O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
FLOWERY TRAIL ROAD
733 PM PST MON FEB 23 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 PM PST TUESDAY. 

A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE
MOUNTAINS ABOVE 4000 FEET TONIGHT AND TUESDAY. THIS STORM WILL
BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY...
WITH 8 TO 14 INCHES OF SNOW EXPECTED IN THE MOUNTAINS BY TUESDAY
EVENING.

SNOW LEVELS WILL BEGIN AROUND 5000 FEET TONIGHT...BUT DROP TO
NEAR THE VALLEY FLOORS BY DAWN TUESDAY...THEN RISE AGAIN DURING
THE DAY TUESDAY. WHILE ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE
ON VALLEY FLOORS TUESDAY MORNING...THE HEAVY AND PERSISTENT
ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&



$$

WAZ038-241145-
/O.NEW.KOTX.WW.Y.0022.090224T0333Z-090225T0000Z/
OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...
BOULDER CREEK ROAD...SHERMAN PASS
733 PM PST MON FEB 23 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST
TUESDAY.

SNOW ACCUMULATIONS IN THE VALLEYS NEAR REPUBLIC...CURLEW...AND
EVEN LAURIER WILL GENERALLY BE 1 TO 3 INCHES TONIGHT WITH UP TO AN
ADDITIONAL INCH ON TUESDAY. SNOW IS CURRENTLY OVERSPREADING THE
AREA...AND MIXING WITH RAIN BELOW 2000 FEET...BUT THE SHELTERED
VALLEYS IN FERRY COUNTY ARE LIKELY TO SEE ACCUMULATING SNOW
OVERNIGHT. IN THE MOUNTAINS...3 TO 6 INCHES OF SNOW ARE POSSIBLE
THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
000 
WWUS46 KOTX 241152 AAA
WSWOTX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
352 AM PST TUE FEB 24 2009

IDZ001-WAZ037-242000-
/O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
FLOWERY TRAIL ROAD
352 AM PST TUE FEB 24 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE
MOUNTAINS ABOVE 4000 FEET TONIGHT AND TUESDAY. THIS STORM WILL
BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY...
WITH 6 TO 10 INCHES OF SNOW EXPECTED IN THE MOUNTAINS BY THIS
EVENING. 

SNOW LEVELS WILL DROP TO NEAR THE VALLEY FLOORS THIS MORNING...THEN
RISE AGAIN DURING THE DAY. WHILE ACCUMULATIONS OF UP TO 1 INCH
ARE POSSIBLE ON VALLEY FLOORS...THE HEAVY AND PERSISTENT
ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ038-242000-
/O.CON.KOTX.WW.Y.0022.000000T0000Z-090225T0000Z/
OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...
BOULDER CREEK ROAD...SHERMAN PASS
352 AM PST TUE FEB 24 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW ACCUMULATIONS IN THE VALLEYS NEAR REPUBLIC...CURLEW...AND
EVEN LAURIER WILL GENERALLY BE 2 TO 3 INCHES. SNOW IS CURRENTLY
OVERSPREADING THE AREA...AND MIXING WITH RAIN BELOW 2000
FEET...BUT THE SHELTERED VALLEYS IN FERRY COUNTY ARE LIKELY TO SEE
ACCUMULATING SNOWS. IN THE MOUNTAINS...3 TO 6 INCHES OF SNOW ARE
LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
000 
WWUS46 KOTX 241454 AAB
WSWOTX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
654 AM PST TUE FEB 24 2009

IDZ001-WAZ037-242300-
/O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
FLOWERY TRAIL ROAD
654 AM PST TUE FEB 24 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE
MOUNTAINS ABOVE 4000 FEET THROUGH TODAY. THIS STORM WILL BRING
THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY... WITH
4 TO 9 INCHES OF SNOW EXPECTED IN THE MOUNTAINS. 

SNOW LEVELS WILL DROP TO NEAR THE VALLEY FLOORS THIS MORNING...
THEN RISE AGAIN DURING THE DAY. WHILE ACCUMULATIONS OF UP TO
1 INCH ARE POSSIBLE ON VALLEY FLOORS...THE HEAVY AND PERSISTENT
ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ038-242300-
/O.CON.KOTX.WW.Y.0022.000000T0000Z-090225T0000Z/
OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...
BOULDER CREEK ROAD...SHERMAN PASS
654 AM PST TUE FEB 24 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW ACCUMULATIONS IN THE VALLEYS NEAR REPUBLIC...CURLEW...AND
EVEN LAURIER WILL GENERALLY BE 1 TO 2 INCHES. SNOW IS CURRENTLY
OVERSPREADING THE AREA...AND MIXING WITH RAIN BELOW 1800 FEET...
BUT THE SHELTERED VALLEYS IN FERRY COUNTY ARE LIKELY TO SEE
ACCUMULATING SNOWS. IN THE MOUNTAINS...2 TO 5 INCHES OF SNOW ARE
LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
000 
WWUS46 KOTX 242135
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
135 PM PST TUE FEB 24 2009

WAZ038-242245-
/O.CAN.KOTX.WW.Y.0022.000000T0000Z-090225T0000Z/
OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...
BOULDER CREEK ROAD...SHERMAN PASS
135 PM PST TUE FEB 24 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

WHILE SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL
CONTINUE THROUGH THE AFTERNOON...THE LIKELIHOOD OF SIGNIFICANT SNOW
ACCUMULATION HAS ENDED.


$$

IDZ001-WAZ037-250545-
/O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
FLOWERY TRAIL ROAD
135 PM PST TUE FEB 24 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE
MOUNTAINS ABOVE 4000 FEET THROUGH THIS EVENING. THIS STORM WILL
BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY...
WITH TOTAL ACCUMULATIONS OF 4 TO 9 INCHES OF SNOW EXPECTED IN THE
MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
000 
WWUS46 KOTX 242249
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
249 PM PST TUE FEB 24 2009

IDZ001-WAZ037-250600-
/O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
FLOWERY TRAIL ROAD
249 PM PST TUE FEB 24 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

PERSISTENT SNOW SHOWERS WILL CONTINUE TO BRING FURTHER
ACCUMULATIONS TO THE MOUNTAINS ABOVE 4000 FEET THROUGH THIS
EVENING. STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES OF SNOW
ARE EXPECTED IN THE MOUNTAINS BEFORE SHOWERS TAPER OFF LATER THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
000 
WWUS46 KOTX 250552
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
952 PM PST TUE FEB 24 2009

IDZ001-WAZ037-250700-
/O.CAN.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
FLOWERY TRAIL ROAD
952 PM PST TUE FEB 24 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. 

THE HEAVIER SNOW HAS MOVED EAST AND SCATTERED SNOW SHOWERS WILL
PERSIST ABOVE 3000 FEET OVERNIGHT WITH ADDITIONAL ACCUMULATIONS
UP TO 2 INCHES.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 23, 9:54 AM PST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 23, 9:54 AM PST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
954 AM PST MON FEB 23 2009

.SYNOPSIS...
FOR TODAY...MOIST SOUTHWESTERLY FLOW WILL RESULT IN AN UNSETTLED
WEATHER PATTERN WITH THE CHANCE FOR LIGHT VALLEY RAIN OR SNOW AND MOUNTAIN
SNOW. A HEAVIER PERIOD OF PRECIPITATION WILL ARRIVE TONIGHT AND
TUESDAY AND WILL MAINLY IMPACT THE MOUNTAINS OF NORTHEAST
WASHINGTON AND NORTH IDAHO. MODERATE TO HEAVY SNOWS ARE EXPECTED
IN THESE AREAS. CONTINUED UNSETTLED CONDITIONS FOR WEDNESDAY
THROUGH FRIDAY WITH THE POSSIBILITY FOR ANOTHER STRONGER SYSTEM
THURSDAY NIGHT AND FRIDAY. CONDITIONS WILL GRADUALLY BECOME DRIER
FOR THE WEEKEND.

&&

.DISCUSSION...
REST OF TODAY...THE STRONG STORM SYSTEM OFF THE COAST IS FLINGING
PERIODIC WAVES AT AND THROUGH THE FORECAST AREA FEATURING MOSTLY
RAIN WITH SNOW LEVELS AT OR NEAR 5000 FEET THROUGH TODAY. THE NEXT
WAVE IS VISIBLE ON REGIONAL RADAR OVER THE WASHINGTON/OREGON
BORDER REGION THIS MORNING. EXCEPT FOR THE SOUTHERN TIER ZONES
WHERE THIS WAVE WILL MOVE OVER THE NEXT 6 TO 8 HOURS...IT APPEARS
MOST OF THE FORECAST AREA IS IN A BREAK PERIOD WITH ONLY
SCATTERED HIT-AND-MISS SHOWERS NORTH OF INTERSTATE 90 FOR THE REST
OF THE AFTERNOON. PERSISTENT LOW CLOUDS AND PATCHY FOG WILL
CONTINUE TO BEDEVIL THE HIGHER TERRAIN WITH A LOW LEVEL AIR MASS
RICH IN MOISTURE AND BEING CONTINUOUSLY RECHARGED WITH SNOW MELT
THROUGH TODAY. ZONE UPDATES INCLUDE A GENERAL PRUNING BACK OF
POPS FOR TODAY NORTH OF I-90...AND MINOR TWEAKS TO EXPECTED HIGH
TEMPERATURES BASED ON CURRENT OBS AND EXPECTED TRENDS. ANOTHER
ROUND OF SIGNIFICANT LOW ELEVATION RAIN AND HIGH MOUNTAIN SNOW IS
STILL A NEAR CERTAINTY FOR TONIGHT...AND WINTER STORM WATCH WILL
REMAIN VALID. PROSPECT OF UPGRADING THIS WATCH WILL BE ADDRESSED
ON AFTERNOON PACKAGE. UPDATE TO ZONES AND STATE FORECAST PRODUCT
IMMINENT. /FUGAZZI

&&

.AVIATION...
A MOIST LOW LEVEL AIR MASS WILL PROMOTE WIDESPREAD IFR CEILINGS IN
STRATUS AND OCCASIONAL IFR VIS FOG THROUGH 21Z - 24Z AT THE
KMWH...KEAT...AND KGEG TAF SITES. MAINLY VFR CONDITIONS WITH
OCCASIONAL BRIEF MVFR CEILINGS IN SHRA ARE POSSIBLE AT KLWS AND
KPUW TODAY. TONIGHT ALL TAF SITES WILL RECEIVE RAIN WITH MVFR
CEILINGS AND VIS AS AN OCCLUDED FRONT PASSES THROUGH THE REGION.
AFTER THE FROPA...AROUND 06Z TONIGHT...THERE IS A LIKELIHOOD OF
LLWS OVER THE EASTERN COLUMBIA BASIN TAF SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        40  35  42  33  40  26 /  40  80  70  40  50  40
COEUR DALENE  40  34  40  32  38  23 /  50  80  70  40  60  50
PULLMAN        48  38  48  36  48  32 /  60  80  80  50  60  40
LEWISTON       51  40  53  39  53  36 /  50  70  50  40  40  30
COLVILLE       40  32  40  30  40  18 /  40 100  70  40  50  50
SANDPOINT      36  35  37  33  36  21 /  50 100  90  60  60  50
KELLOGG        46  36  44  34  43  27 /  70  90  90  70  60  60
MOSES LAKE     39  34  48  32  47  26 /  50  70  30  20  20  20
WENATCHEE      37  33  44  33  44  30 /  60  70  20  20  20  20
OMAK           37  31  39  25  40  23 /  40 100  30  20  30  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
     ABOVE 4000 FEET FOR NORTHERN PANHANDLE.

WA...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
     ABOVE 4000 FEET FOR NORTHEAST MOUNTAINS.

&&
Hazardous weather outlook, Feb 23, 5:58 AM PST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
558 AM PST MON FEB 23 2009

IDZ002-003-026-027-WAZ031>036-038-041>044-241400-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
558 AM PST MON FEB 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001-004-WAZ037-241400-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
558 AM PST MON FEB 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL INCREASE THIS EVENING ABOVE 5000 FEET NEAR THE BC
BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG UPPER LEVEL TROUGH WILL PRODUCE MODERATE TO HEAVY SNOW
ACCUMULATIONS BEGINNING TONIGHT THAT WILL LAST THROUGH TUESDAY
EVENING IN THE MOUNTAINS OF NORTH IDAHO AND NORTHEAST WASHINGTON.
HEAVY SNOW WILL BE POSSIBLE ABOVE 4000 FEET NORTH OF A LINE FROM
COLVILLE TO SANDPOINT WHERE AROUND 8 INCHES OF SNOW WILL BE
POSSIBLE. SNOW WILL FALL IN THE MOUNTAINS OF SHOSHONE COUNTY
ALSO...BUT ANY HEAVY ACCUMULATIONS ARE EXPECTED TO BE ABOVE 5000
FEET. LOOKOUT PASS IS AROUND 4700 FEET WHICH SHOULD SEE MINOR
ACCUMULATIONS.

THIS STORM HAS A GOOD POSSIBILITY OF BRINGING THE HEAVIEST SNOW
ACCUMULATIONS THE AREA HAS SEEN SINCE JANUARY. COOLER AND WETTER
WEATHER WILL LIKELY PERSIST THROUGH THE REMAINDER OF THE WORK
WEEK.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:23 AM PSTWinter Storm WatchOTXPend Oreille, Spokane, Stevens8 hr

Nearby

Winter Storm Warnings in Washington, 2009Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.